Tocs injections

Hi, hope everyone is well as they can be. I have spoken to someone else here about this, i wanted to know if anybody is having weekly tocilizumab injections? I was having this by every 4 weekly infusion but my hospital is pushing for us to do injection at home.i have had my third one monday & I have noticed i am experiencing really bad headaches for a couple of days is anyone else suffering any side effects. Xx Alison

17 Replies

oldestnewest
  • Hi Alison

    Will be interested if anyone else gets headaches & if it has effected anyone's white blood count.

    Hope we are not the only two

    Rachel xx

  • Hi Alison, I was getting injections but have moved onto infusions, I haven't had headaches but my neutrophils usually go down slightly after infusion and I get a rash but they treat that with fexofenidine antihistamine, hope it's working for you

  • Hi Alison, I will be starting on my first infusion next Tuesday. I was advised to drink lots of water to help stop headaches, which I will do. Also, my Rheumy nurse advised that this infusion can effect your white blood cell count.

    Whether it is the same with injections, I would think so as I will be changing to injections once funding has been approved.

    If you are having said effects it is always best to check with your Rhuemy clinic or your GP for advice. I have yet to see what happens on Tuesday, fingers crossed.

    Good luck, I really do hope that the drug works for you.

    Take care, Sue xx

  • I am having toci injections, I had headaches for the first month, but now on week six, I actually feel good. My only problems are waking up. I can't get going in the mornings :( small price to price to pay x

  • I have my third infusion on Monday - I drink loads of water the day before the day of the infusion and the two days after and find it keeps the headache at bay - I think you need to have your first six infusions at the hospital before you can have the injections . By the way this treatment is working really well for me hope it is for you x

  • Thank you for all your replies. I have / am drinking plenty of water. I shall give it a couple of months as with everything we take. Keep well everyone xx Alison

  • Hi same here I have had 7 infusions I drink all the way through the infusion the full jug they give you only once I had headache when I didn't drink enough. I have just had injections delivered. I have been great on the med unlike the other biologicals. Hope it works out.

    Shazbat.

  • I have been on the injections since January and the only side effect I have had is constantly feeling like I'm getting a cold! It seems to be working though and the pain is much improved.

  • Hope i can get on with them as its got to be better tban spending hours at hospital once a month. Xx Alison

  • Hi Alibromo,

    I will have my third infusion thursday the 11th of june. The side effect which I experience is extreme fatigue the day after. It seems like it works some n the 2nd and 3rd week. the 4 th week the pain returnmatch.

    Wish you good luck and all the best.

    Bas

  • I'd be really interested in having the injections rather than the infusions. Been on Tocilizumab since March 2011 and although still quite good no longer as effective as it was after around 5 infusions for about 2 years. Think I need to speak to my rheumy nurse!

  • Hi, I was on the infusions all last year, but switched to the injections in January. I didn't find them as effective at first, but things gradually improved and now they're just as good. I guess your body needs time to adapt to the different method of delivery. I agree with everyone else about drinking plenty of water, on the day of the injection and the day after especially, which does make a difference to headache levels. My joints now mainly suffer after a spot of gentle gardening, but my main problem is being so tired in the morning. I have to drag myself out of bed most days, and only really feel like doing anything about mid-morning! Hope it goes well for you, and as you say, we just have to give these things time to work!

  • Hi....I had tocilizumab infusions for a year then moved on to weekly injections in April this year. It saves so much time....and NHS money.... and they are practically painless to give. The only side effect I have had is that the injection site is a bit itchy but this is wearing off. Thoroughly recommend going over to injections! My RA pain has not gone because I have had so much joint damage in the 4years it took to find the right drug to relieve my inflammation.....but.... no flares so far. Go for it!

    SueH

  • Hi Sue. I did infusion for 3 years & was feeling great, but since starting self injections i have really bad headaches although drinking plenty water & my white cell count is dropping. I know it saving money but like my husband said why should i risk my health for it. I'm not giving up although ive been told i may have to give my injection a miss Monday. X Alison

  • Hi, Since my last post above, I've had another flare-up with bad fingers & toes especially. Went to clinic yesterday for a steriod jab in my hip (trochanteric bursitis, I was told), and the doc there (not my usual one) asked about the injections. She said they've had several people who've not found them as effective as infusions, and are considering putting those people back on infusions. I was quite happy on the infusions, despite the time lost, so I'm almost hoping to go back. Seeing the rheumy nurse in August, so will ask then.

    Hope you're doing better now. x

  • Hi Sue. Finding this weather lovely but uncomfortable :-( . Im still getting headaches for a good 24 hours after & my white cell count is still slightly low, but i am going to give it until i have 2 injections left (4 weeks left) then i shall see how i feel. I would have given myself 3 months on them so if i havnt noticed the difference by then i dont think i will. Hope you feel better soon xx Alison

  • Hi Alison, I agree about the weather. I thought the heat would help, but my fingers are still bad. Hope the injections work for you eventually. I also have to drink loads of water (& juice, tea, coffee etc all count) both the day before, on the day, and the day after the injection. I haven't added it up accurately, but probably more than 2 litres a day, and more when it's hot! Good luck, and I'll report back after I see the nurse. Sue x

You may also like...